Vol. 14, No. 7, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 8, 2001–2294
Issue 7, 1669–1999
Issue 6, 1331–1667
Issue 5, 1055–1329
Issue 4, 815–1054
Issue 3, 545–813
Issue 2, 275–544
Issue 1, 1–274

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors' Interests
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
Abelian extensions in dynamical Galois theory

Jesse Andrews and Clayton Petsche

Vol. 14 (2020), No. 7, 1981–1999
DOI: 10.2140/ant.2020.14.1981
Abstract

We propose a conjectural characterization of when the dynamical Galois group associated to a polynomial is abelian, and we prove our conjecture in several cases, including the stable quadratic case over . In the postcritically infinite case, the proof uses algebraic techniques, including a result concerning ramification in towers of cyclic p-extensions. In the postcritically finite case, the proof uses the theory of heights together with results of Amoroso and Zannier and Amoroso and Dvornicich, as well as properties of the Arakelov–Zhang pairing.

Keywords
arithmetic dynamics, dynamical Galois theory, arboreal representations, Weil height, small points, Arakelov–Zhang pairing
Mathematical Subject Classification 2010
Primary: 11R32
Secondary: 11G50, 11R18, 37P30
Milestones
Received: 2 January 2020
Revised: 15 April 2020
Accepted: 23 May 2020
Published: 18 August 2020
Authors
Jesse Andrews
Department of Mathematics and Computer Science
Washington College
Department of Mathematics and Computer Science
Chestertown, MD
United States
Clayton Petsche
Department of Mathematics
Oregon State University
Department of Mathematics
Corvallis, OR
United States